

 81 Crescent Road, Reading, RGI 5SL
0118 966 8065
MERoffice@maidenerleghtrust.org
www.maidenerleghschoolreading.co.uk

7 April 2022

Dear Parent/Guardian,

## Year 10 Pre-Public Examinations

Students in year 10 will be having their Pre-Public Examinations ('PPE's) from 27 April to 9 May 2022. During this time, students will sit exams in all subjects. The examinations for all subjects except art and photography will take place in the Sports Hall under exam conditions. Art and photography will also be under exam conditions but in the specialised classrooms. For the exams on 27 - 29 April and on 6 May 2022 that take place in the afternoon, students will be dismissed home from these examinations that end at 2:30pm or later.

These examinations are an important opportunity for students to demonstrate their knowledge and understanding of topics and prepare for their GCSEs. It is imperative that students take these exams as seriously as they would their real GCSEs.

There is useful information and videos on the Year 10 Google Classroom for all students to access. All students should already be signed up to this classroom. The timetable is also on the Google Classroom.

As these examinations should be treated as if they are their real GCSE examinations students will be expected to follow all rules and expectations put in place, failure to do so could result in the student being seen as committing an exam malpractice offense.

Students will need to bring equipment to their exams, <u>we are unable to provide equipment</u> to students. Equipment should be in a clear, plain, pencil case. The equipment needed is:

- Black pen (including spares);
- Pencil;
- Ruler;
- Eraser;
- Pencil sharpener;
- Scientific Calculator (recommended: Casio FX-83GTX Scientific Calculator/Casio fx85GTX Scientific Calculator);
- Protractor (for Mathematics);
- Compass (for Mathematics).

These are important exams and are a key opportunity for students to assess their own progress and understanding of the subjects they are studying. As such, students should have been preparing for these exams already and have been informed of the exams in multiple assemblies over the past half term. To further support students, we have access to GCSEPod, a brilliant online learning platform, that all students can access to aid their revision.

I would also ask that where this is possible, you support them by providing a quiet space for revision or assist them to create a revision timetable.

Should you have any questions regarding the upcoming PPE's please contact your child's form tutor, via the school office email <u>meroffice@maidenerleghtrust.org</u>.

Maiden Erlegh Trust is a company limited by guarantee and an exempt charity registered in England and Wales

under company number 07548754 with registered office at Silverdale Road, Earley, Reading, RG6 7HS. "Maiden Erlegh School in Reading" is a business name of the company

## *TIMETABLE* – Y10 2022

Latest end times for each exam marked in green

	09:00		13:00	
Wednesday 27 April	Subject: Paper Length: Finish Time:	English Language 105mins (E/T 132 mins) 10:45 (E/T 11:12)	Subject: Paper Length: Finish Time:	Combined Science Biology & Biology 75 mins (E/T 94 mins) & 105 mins (E/T 132 mins) 14:15 (E/T 14:34) & 14:45 (E/T 15:12)
Thursday 28 April	Subject: Paper Length: Finish Time:	Maths Paper 1 (Non-Calculator) 90 mins (E/T 113 mins) 10:30 (E/T 10:53)	Subject: Paper Length: Finish Time:	Combined Science Chemistry & Chemistry 75 mins (E/T 94 mins) & 105 mins (E/T 132 mins) 14:15 (E/T 14:34) & 14:45 (E/T 15:12)
Friday 29 April	Subject: Paper Length: Finish Time:	Combined Science Physics & Physics 75 mins (E/T 94 mins) & 105 mins (E/T 132 mins) 10:15 (E/T 10:34) & 10:45 (E/T 11:12)	START AT Subject: Paper Length: Finish Time:	12:30 (Friday only) English Literature 105mins (E/T 132 mins) 14:15 (E/T 14:42)
Tuesday 3 May	Subject: Paper Length: Finish Time:	Health & Social Care 120 mins (E/T 150 mins) 11:00 (E/T <b>11:30</b> )	Subject: Paper Length: Finish Time:	Drama 60 mins (E/T 75 mins) 14:00 (E/T <b>14:15</b> )
	Subject: Paper Length: Finish Time:	Product Design 120 mins (E/T 150 mins) 11:00 (E/T 11:30)	Plus students with clashes from this morning Product Design TA	
	Students not in exams will be in lessons as usual		RJ Students not in ex	xams will be in lessons as usual

	09:00			
Wednesday 4 May	Subject: Paper Length: Finish Time:	History 120 mins (E/T 150 mins) 11:00 (E/T 1 <b>1:3</b> 0)	Subject: Paper Length: Finish Time:	PE 90 mins (E/T 113 mins) 14:30 (E/T <b>14:53</b> )
	Subject: Paper Length: Finish Time:	Computing 90 mins (E/T 113 mins) 10:30 (E/T 10:53)	Subject: Paper Length: Finish Time:	Food & Nutrition 105 mins (E/T 132 mins) 14:45 (E/T <b>15:1</b> 2)
	Students not in exams will be in lessons as usual		Plus students with clashes from this morning Computing SF RJ SS MT QV Students not in exams will be in lessons as usual	
Thursday 5 May	Subject:	French     Reading – Higher     60 mins (75 E/T)       Writing – Higher     75 mins (94 E/T)       End Time     11:15 (11:49)       Reading - Foundation     45 mins (57 E/T)       Writing – Foundation     60 mins (75 E/T)       End Time     10:45 (11:12)	Subject: Paper Length: Finish Time: Subject: Paper Length: Finish Time:	Business 60 mins (E/T 15 mins) 14:00 (E/T 14:15) Economics 60 mins (E/T 15 mins) 14:00 (E/T 14:15)
	Subject: Students not in ex	Spanish     Reading – Higher     60 mins (75 E/T)       Writing – Higher     75 mins (94 E/T)     End Time       End Time     11:15 (11:49)     Reading - Foundation       Reading - Foundation     45 mins (67 E/T)     Writing – Foundation       Writing – Foundation     60 mins (75 E/T)     End Time       ams will be in lessons as usual     10:45 (11:12)     End Time	Spanish PA	ishes from this morning

	09:00			13:00	
Friday 6 May	Subject: Paper Length: Finish Time:	Maths Paper 2 (Calculator) 90 mins (E/T 113 mins) 10:30 (E/T 10:53)		Subject: Paper Length: Finish Time:	Geography 90 mins (E/T 113 mins) 14:00 (E/T 14:23) exams will be in lessons as usual
Monday 9 May	Subject: Paper Length: Finish Time:	Art 120 mins 11:00		Subject: Paper Length: Finish Time:	Photography 120 mins 11:00

## MAKE SURE YOU CHECK YOUR INDIVIDUAL TIMETABLES FOR YOUR CLASH SUBJECTS

Yours sincerely,

Gar

Miss Z Wildman Head of Year 10